Alert archive / California / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 52, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 5, 2009, 5:45 PM PDT for San Bernardino County, California. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2009, 5:45 PM PDT (00:45 UTC)
- Expired
- Sep 5, 2009, 6:45 PM PDT
- In force
- 60 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 0.8 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2276 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 060045
SVRVEF
CAC071-060145-
/O.NEW.KVEF.SV.W.0052.090906T0045Z-090906T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
545 PM PDT SAT SEP 5 2009
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...
THIS WARNING IS AN EXTENSION OF THE SEVERE THUNDERSTORM WARNING
FOR THE SAME GENERAL AREA THAT ENDED AT 545 PM PDT.
* UNTIL 645 PM PDT.
* AT 541 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED OVER SOUTH CENTRAL SAN BERNARDINO COUNTY...OR 38
MILES EAST OF TWENTYNINE PALMS...AND MOVING EAST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3404 11576 3444 11553 3431 11497 3407 11519
3407 11533 3412 11553 3407 11556 3409 11560
3403 11561 3403 11570
TIME...MOT...LOC 0042Z 286DEG 4KT 3426 11542
$$
PIERCE2 follow-up statements
000
WWUS55 KVEF 060115
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
615 PM PDT SAT SEP 5 2009
CAC071-060145-
/O.CON.KVEF.SV.W.0052.000000T0000Z-090906T0145Z/
SAN BERNARDINO CA-
615 PM PDT SAT SEP 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM PDT
FOR SOUTH CENTRAL SAN BERNARDINO COUNTY...
AT 614 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED OVER SOUTH CENTRAL SAN BERNARDINO
COUNTY...OR 28 MILES EAST OF TWENTYNINE PALMS...MOVING SOUTH AT 5
MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3404 11576 3444 11553 3431 11497 3407 11519
3407 11533 3412 11553 3407 11556 3409 11560
3403 11561 3403 11570
TIME...MOT...LOC 0115Z 006DEG 5KT 3412 11557
$$
PIERCE000
WWUS55 KVEF 060142
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
642 PM PDT SAT SEP 5 2009
CAC071-060151-
/O.EXP.KVEF.SV.W.0052.000000T0000Z-090906T0145Z/
SAN BERNARDINO CA-
642 PM PDT SAT SEP 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL SAN BERNARDINO
COUNTY WILL EXPIRE AT 645 PM PDT...
THE THUNDERSTORM EAST OF TWENTYNINE PALMS HAS WEAKENED. THE THREAT
OF LARGE HAIL AND STRONG WINDS HAS ENDED.
LAT...LON 3404 11576 3444 11553 3431 11497 3407 11519
3407 11533 3412 11553 3407 11556 3409 11560
3403 11561 3403 11570
TIME...MOT...LOC 0141Z 006DEG 5KT 3408 11557
$$
PIERCEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:20 PM PDT, 3 hours 25 minutes earlier.
Area forecast discussion, Sep 5, 2:20 PM PDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 220 PM PDT SAT SEP 5 2009 .SYNOPSIS...A LARGE AREA OF LOW PRESSURE WILL GRADUALLY MOVE THROUGH THE PACIFIC NORTHWEST THROUGH TUESDAY. THIS WILL RESULT IN A DRY WESTERLY FLOW OVER MOST OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT. HOWEVER...SOME MONSOON MOISTURE WILL LINGER OVER PORTIONS OF MOHAVE COUNTY LEADING TO A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS. TEMPERATURES WILL BE NEAR NORMAL THROUGH TUESDAY. && .SHORT TERM...MODELS STILL INDICATING A MOIST AND UNSTABLE AIR MASS ACROSS MOHAVE...SOUTHERN CLARK AND EASTERN SAN BERNARDINO COUNTY THROUGH EARLY THIS EVENING. KEPT SCATTERED THUNDERSTORMS IN THE FORECAST OVER THESE AREAS THROUGH THIS EVENING. MEANWHILE...DRY AND STABLE AIR HAS BEEN PUSHING INTO MOST OF THE REMAINDER OF THE FORECAST AREA IN RESPONSE TO A LARGE LOW PRESSURE SYSTEM APPROACHING THE PACIFIC NORTHWEST. THIS DRYING TREND WILL CONTINUE ALTHOUGH JUST ENOUGH MOISTURE AND INSTABILITY WILL LINGER OVER EASTERN MOHAVE COUNTY FOR A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. TEMPERATURES WILL BE PRETTY CLOSE TO NORMAL THROUGH TUESDAY. .LONG TERM...NO CHANGE FOR THE PERIOD RUNNING TUESDAY THROUGH FRIDAY. RIDGING WILL BUILD OVER THE REGION DURING THE PERIOD...RESULTING IN DAYTIME MAX TEMPERATURES JUST SLIGHTLY ABOVE NORMAL THROUGH THE SECOND HALF OF THE WEEK. WITH THE HIGH CENTERED NORTH OF THE AREA...THEN SLIDING TO THE EAST OVER THE WEEK...SOUTHEAST FLOW WILL PULL JUST ENOUGH MOISTURE ACROSS MOHAVE COUNTY FOR ISOLATED THUNDERSTORMS EACH AFTERNOON...MAINLY OVER HIGHER TERRAIN. && .AVIATION...FOR MCCARRAN...WINDS WILL TURN TO THE SOUTH/SOUTHWEST LATER THIS AFTERNOON AS OUTFLOW BOUNDARIES FROM STORMS SOUTH OF THE AREA MAKE THEIR WAY TO THE LAS VEGAS VALLEY. THUNDERSTORM ACTIVITY WILL LIKELY REMAIN SOUTH AND EAST OF THE VALLEY DUE TO SIGNIFICANT WARMING AT MID LEVELS MOVING IN FROM THE WEST AND CAPPING OFF ANY CONVECTIVE DEVELOPMENT OVER LAS VEGAS AND TO THE WEST. SUNDAY...THUNDERSTORM ACTIVITY WILL AGAIN STAY EAST OF THE LAS VEGAS VALLEY...IMPACTING THE PEACH SPRINGS AND MORMON MEAS CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...THUNDERSTORMS WILL DEVELOP AND CONTINUE INTO THE EARLY EVENING OVER NORTHWEST ARIZONA...EASTERN LINCOLN...AND FAR EASTERN CLARK AND SAN BERNARDINO COUNTIES. ERRATIC/GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORM. SUNDAY...MOHAVE COUNTY WILL STILL SEE A CHANCE OF THUNDERSTORMS...BUT ELSEWHERE...CONDITIONS WILL BE TOO STABLE. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && HARRISON/KENNEDY
Hazardous weather outlook, Sep 5, 6:08 AM PDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 608 AM PDT SAT SEP 5 2009 CAZ519>526-NVZ014>020-022-060700- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 608 AM PDT SAT SEP 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AZZ001>003-036-CAZ527-NVZ021-060700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY- 608 AM PDT SAT SEP 5 2009 /608 AM MST SAT SEP 5 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP NEAR AND EAST OF THE COLORADO RIVER THIS AFTERNOON AND EVENING. ISOLATED FLASH FLOODING AND SEVERE WIND GUSTS MAY BE POSSIBLE BUT THE POTENTIAL WILL BE REDUCED TODAY COMPARED TO FRIDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED THUNDERSTORMS WILL BE CONFINED TO EASTERN MOHAVE COUNTY SUNDAY AND LABOR DAY. ADDITIONAL MOISTURE COULD SPREAD BACK INTO NORTHWEST ARIZONA BY THE MIDDLE OF THE WEEK LEADING TO SLIGHTLY GREATER COVERAGE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JA
In the hours before
Local storm report, Sep 5, 3:05 PM PDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
305 PM PDT SAT SEP 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD 11 W VALENTINE 35.41N 113.86W
09/04/2009 MOHAVE AZ PUBLIC
THE VALLE VISTA COUNTRY CLUB REPORTED WATER WITH
ROCKS...BOULDERS...AND OTHER DEBRIS ACROSS SEVERAL
ROADWAYS IN THE VALLE VISTA AREA.
0800 PM FLASH FLOOD 4 W NIPTON 35.46N 115.36W
09/04/2009 SAN BERNARDINO CA PUBLIC
THE OWNER OF THE NIPTON TRADING POST REPORTED FLOWING
WATER FROM A NEARBY WASH ACROSS NIPTON ROAD WITH DEBRIS.
&&
KLABELLELocal storm report, Sep 5, 4:56 PM PDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
456 PM PDT SAT SEP 05 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM FLASH FLOOD 13 E MID HILLS RAWS 35.12N 115.19W
09/05/2009 SAN BERNARDINO CA PARK/FOREST SRVC
THE NATIONAL PARK SERVICE REPORTED EXTENSIVE FLOODING DUE
TO HEAVY RAINFALL HAD OCCURRED ON THE EASTERN PART OF
CEDAR CANYON ROAD NEAR LANFAIR ROAD.
0340 PM HAIL 13 E MID HILLS RAWS 35.13N 115.18W
09/05/2009 E1.00 INCH SAN BERNARDINO CA PARK/FOREST SRVC
THE PARK SERVICE REPORTED QUARTER SIZE HAIL FELL ON THE
MOJAVE NATIONAL PRESERVE NEAR CEDAR CANYON ROAD AND
LANFAIR ROAD.
&&
STACHELSKIThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 5:49 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 26 min |
Nearby
Severe Thunderstorm Warnings in California, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.